Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 83, NWS Detroit, MI

July 5, 20124 counties in Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 5, 2012, 3:43 AM EDT for 4 counties in Michigan. It was in force for 66 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2012, 3:43 AM EDT (07:43 UTC)
Expired
Jul 5, 2012, 4:49 AM EDT
In force
66 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Genesee County, MI, Oakland County, MI, Saginaw County, MI, Tuscola County, MI

The radar

The Detroit radar (KDTX), 53 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 4:04 AM EDTTSTM WND DMGFlushing, MITREES DOWN THROUGHOUT THE CITY. NUMEROUS POWERLINES DOWN.
Jul 5, 4:04 AM EDTTSTM WND GST 57Flint, MIASOS AT FLINT BISHOP AIRPORT
Jul 5, 4:07 AM EDTTSTM WND DMGGaines, MI3-4 INCH DIAMETER TREES DOWN. TRAMPOLINE PICKED UP BY WIND AND MOVED INTO NEIGHBORS YARD.
Jul 5, 4:12 AM EDTTSTM WND DMG5 E Fenton, MI5 INCH DIAMETER TREE BRANCH ACROSS FRONT PORCH
Jul 5, 4:20 AM EDTTSTM WND DMGBurton, MI2 FOOT DIAMETER TREE DOWN OVER KILLARNEY PARK ROAD. WIRES DOWN. POWER POLES SNAPPED. TIME ESTIMATED BY RADAR.
Jul 5, 4:23 AM EDTTSTM WND GST 64Flint, MIMEASURED BY ASOS AT FLINT BISHOP AIRPORT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 5, 3:04 AM EDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 7.7 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4748 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4748 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
1.4
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

518 
WUUS53 KDTX 050743
SVRDTX
MIC049-125-145-157-050900-
/O.NEW.KDTX.SV.W.0083.120705T0743Z-120705T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
343 AM EDT THU JUL 5 2012

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GENESEE COUNTY IN SOUTHEAST MICHIGAN...
  NORTHWESTERN OAKLAND COUNTY IN SOUTHEAST MICHIGAN...
  SOUTHEASTERN SAGINAW COUNTY IN SOUTHEAST MICHIGAN...
  SOUTHWESTERN TUSCOLA COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 500 AM EDT

* AT 339 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM ST. CHARLES TO HENDERSON TO 5 MILES SOUTHWEST OF
  OWOSSO...AND MOVING EAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  FOSTERS AROUND 350 AM EDT.
  BURT AND MONTROSE AROUND 355 AM EDT.
  BIRCH RUN AND SWARTZ CREEK AROUND 400 AM EDT.
  CLIO AND RANKIN AROUND 405 AM EDT.
  THETFORD TOWNSHIP AND GRAND BLANC AROUND 410 AM EDT.
  OTISVILLE AND HOLLY STATE RECREATION AREA AROUND 415 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  VASSAR...             SWARTZ CREEK...       OTISVILLE...
  MOUNT MORRIS...       MONTROSE...           MILLINGTON...
  LINDEN...             HOLLY...              GRAND BLANC...
  GOODRICH...           GAINES...             FRANKENMUTH...
  FLUSHING...           FLINT...              FENTON...
  DAVISON...            CLIO...               BURTON...
  BRIDGEPORT...         BIRCH RUN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS GRATIOT AND CLINTON COUNTIES. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

LAT...LON 4340 8347 4280 8345 4278 8392 4340 8394
TIME...MOT...LOC 0742Z 290DEG 47KT 4326 8413 4306 8408
          4291 8417
WIND...HAIL 60MPH 1.00IN

$$

MR
4 follow-up statements
299 
WWUS53 KDTX 050758
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
358 AM EDT THU JUL 5 2012

MIC049-125-145-157-050900-
/O.CON.KDTX.SV.W.0083.000000T0000Z-120705T0900Z/
GENESEE MI-OAKLAND MI-SAGINAW MI-TUSCOLA MI-
358 AM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
TUSCOLA...SOUTHEASTERN SAGINAW...NORTHWESTERN OAKLAND AND GENESEE
COUNTIES UNTIL 500 AM EDT...

AT 355 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MONTROSE TO SWARTZ CREEK TO
BYRON...MOVING EAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CLIO AND RANKIN AROUND 405 AM EDT.
  THETFORD TOWNSHIP AND GRAND BLANC AROUND 410 AM EDT.
  OTISVILLE AND HOLLY STATE RECREATION AREA AROUND 415 AM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  VASSAR...             SWARTZ CREEK...       OTISVILLE...
  MOUNT MORRIS...       MONTROSE...           MILLINGTON...
  LINDEN...             HOLLY...              GRAND BLANC...
  GOODRICH...           GAINES...             FRANKENMUTH...
  FLUSHING...           FLINT...              FENTON...
  DAVISON...            CLIO...               BURTON...
  BRIDGEPORT...         BIRCH RUN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS GRATIOT AND CLINTON COUNTIES. REPORTS INDICATE NUMEROUS TREES 
AND WIRES ARE DOWN IN SHIAWASSEE. THIS IS AN EXTREMELY DANGEROUS 
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY 
FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4340 8347 4280 8345 4278 8392 4340 8394
TIME...MOT...LOC 0758Z 290DEG 47KT 4319 8386 4299 8381
          4284 8390
WIND...HAIL 60MPH 1.00IN

$$

MR
744 
WWUS53 KDTX 050814
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
414 AM EDT THU JUL 5 2012

MIC145-157-050822-
/O.CAN.KDTX.SV.W.0083.000000T0000Z-120705T0900Z/
SAGINAW MI-TUSCOLA MI-
414 AM EDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TUSCOLA AND
SOUTHEASTERN SAGINAW COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED SOUTH OF 
THE WARNED AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4322 8347 4280 8346 4278 8392 4322 8393
TIME...MOT...LOC 0812Z 290DEG 47KT 4313 8362 4293 8357
          4278 8367

$$

MIC049-125-050900-
/O.CON.KDTX.SV.W.0083.000000T0000Z-120705T0900Z/
GENESEE MI-OAKLAND MI-
414 AM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
OAKLAND AND GENESEE COUNTIES UNTIL 500 AM EDT...

AT 408 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MOUNT MORRIS TO GRAND BLANC TO
FENTON...MOVING EAST AT 55 MPH.

IN ADDITION...404 AM THE AUTOMATED WEATHER STATION AT FLINT AIRPORT 
MEASURED A WIND GUST TO 57 MPH. 

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF GENESEE AND
NORTHWESTERN OAKLAND COUNTIES...INCLUDING THE FOLLOWING LOCATIONS
OTISVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS GRATIOT AND CLINTON COUNTIES. REPORTS INDICATE NUMEROUS TREES 
AND WIRES ARE DOWN IN SHIAWASSEE COUNTY. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4322 8347 4280 8346 4278 8392 4322 8393
TIME...MOT...LOC 0812Z 290DEG 47KT 4313 8362 4293 8357
          4278 8367
WIND...HAIL 60MPH 1.00IN

$$

MR
590 
WWUS53 KDTX 050830
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
430 AM EDT THU JUL 5 2012

MIC049-125-050900-
/O.CON.KDTX.SV.W.0083.000000T0000Z-120705T0900Z/
GENESEE MI-OAKLAND MI-
430 AM EDT THU JUL 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
OAKLAND AND GENESEE COUNTIES UNTIL 500 AM EDT...

AT 424 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DAVISON TO GOODRICH TO 6 MILES
NORTHEAST OF HARTLAND...MOVING EAST AT 35 MPH.

IN ADDITION...425 AM THE AUTOMATED WEATHER STATION AT FLINT AIRPORT 
MEASURED A WIND GUST TO 64 MPH. 

LOCATIONS IMPACTED INCLUDE...
  SWARTZ CREEK...       LINDEN...             HOLLY...
  GRAND BLANC...        GOODRICH...           GAINES...
  FLUSHING...           FLINT...              FENTON...
  DAVISON...            BURTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE 
ACROSS GRATIOT AND CLINTON COUNTIES. REPORTS INDICATE NUMEROUS TREES 
AND WIRES ARE DOWN IN SHIAWASSEE COUNTY. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS.

&&

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4308 8392 4314 8347 4280 8346 4278 8392
TIME...MOT...LOC 0829Z 264DEG 31KT 4306 8353 4286 8348
          4271 8359
WIND...HAIL 60MPH 1.00IN

$$

MR
667 
WWUS53 KDTX 050849
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
449 AM EDT THU JUL 5 2012

MIC049-125-050859-
/O.CAN.KDTX.SV.W.0083.000000T0000Z-120705T0900Z/
GENESEE MI-OAKLAND MI-
449 AM EDT THU JUL 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OAKLAND AND
GENESEE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.  GUSTY WINDS TO 40 MPH WILL REMAIN POSSIBLE THROUGH 530 
AM AS ADDITIONAL SHOWERS AND THUNDERSTORMS MOVE THROUGH THE AREA.  

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.

LAT...LON 4308 8392 4314 8347 4280 8346 4278 8392
TIME...MOT...LOC 0849Z 264DEG 31KT 4308 8330 4288 8325
          4273 8336

$$

MR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 3:35 AM EDT, 8 minutes earlier.

Area forecast discussion, Jul 5, 3:35 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
335 AM EDT THU JUL 5 2012

.SHORT TERM...TODAY AND TONIGHT

PATTERN PERSISTENCE LOCKED IN ACROSS SOUTHEAST MICHIGAN EARLY THIS
MORNING...AS THE REGION REMAINS FIRMLY WITHIN THE OUTER GRIP OF AN
EXPANSIVE SUBTROPICAL UPPER RIDGE/HEAT WAVE ENCOMPASSING MUCH OF
THE COUNTRY.  LATEST SFC ANALYSIS SHOWS A SOMEWHAT DIFFUSE FRONTAL
BOUNDARY/WIND SHIFT AXIS NOW DRAPED FROM NORTHWEST TO SOUTHEAST
THROUGH SOUTHEAST MICHIGAN.  NUMEROUS WEAK...AND OFTEN VERY
ILL-DEFINED/RESOLVED...MID LEVEL PERTURBATIONS CONTINUE TO CREST THE
RIDGE PERIPHERY AND FUNNEL EAST-SOUTHEAST TOWARD THE REGION.
CURRENTLY...ONE CONVECTIVELY ENHANCED WAVE AND ATTENDANT OUTFLOW IS
DRIVING A SMALL CONVECTIVE COMPLEX SOUTHEAST ACROSS CENTRAL LOWER
MI.  PER RECENT SPC MESOANALYSIS...COMPLEX APPEARS TO BE LOCKED ONTO
THE PRIMARY INSTABILITY GRADIENT (MUCAPE STILL IN EXCESS OF 1500
J/KG) THAT CONTINUES SOUTHEAST INTO SOUTHERN PORTIONS OF THE
FORECAST AREA.  GIVEN THE OUTFLOW DYNAMICS WORKING INTO THE STEEP
RESIDENT MID LEVEL LAPSE RATES...ENVIRONMENT CERTAINLY APPEARS
CONDUCIVE FOR SOME DEGREE OF DOWNSTREAM FORWARD PROGAGATION/
STRENGTHENING THROUGH THE REMAINDER OF THE PRE-DAWN HOURS.

BEYOND THIS...MUCH LIKE YESTERDAY CONVECTIVE PROSPECTS WILL BE
CLOSELY TIED TO A COMBINATION OF WEAK MOISTURE CONVERGENCE ALONG THE
AFOREMENTIONED BOUNDARY...LAKE BREEZE INTERACTIONS AND THE
POSSIBILITY OF ANOTHER WAVE EMERGING FOR THE PEAK HEATING CYCLE.  A
COUPLE OF SUBTLE FEATURES NOTED ON WATER VAPOR TRANSLATING ACROSS
MN/WI WILL BE WORTH MONITORING.  A DEEP RESERVOIR OF INSTABILITY
WILL AGAIN EXIST BENEATH A STANDARD CAPPING INVERSION...SO THE
INTRODUCTION OF SOME DEGREE OF FORCED ASCENT WILL PROMOTE RAPID
UPDRAFT ORGANIZATION AND BRING AT LEAST A PULSE SEVERE OPPORTUNITY
THIS AFTERNOON/EVENING.

HOT AIRMASS WILL SEE NO RELIEF/THERMAL ADJUSTMENT FROM THE EARLIER
FRONTAL PASSAGE.  ONCE AGAIN LOOKING AT A WELL MIXED PROFILE TAPPING
850 MB TEMPERATURES 22-24C...COINCIDENT WITH ANOTHER GOOD MID LEVEL
THETA-E SURGE FOR THE AFTERNOON.  NAM GUIDANCE NAILED THE AGGRESSIVE
TRIPLE DIGIT RESPONSE YESTERDAY...AND UNLESS AN EARLY DAY CONVECTIVE
EPISODE AND/OR CIRRUS DEBRIS CAN MATERIALIZE...SEE NO REASON TO
STRAY FROM THIS IDEA AGAIN TODAY.  WITH THE CUMULATIVE EFFECTS
BEGINNING TO TAKE A LARGER HOLD /OVERNIGHT TEMPERATURES STILL IN THE
70S/LOWER 80S IN MANY LOCALES/...RUN WITH AN EXCESSIVE HEAT WARNING
MOST LOCATIONS...ADVISORY FOR THE THUMB.

&&

.LONG TERM...FRIDAY THROUGH WEDNESDAY

UPPER RIDGE WILL CONTINUE TO ENCOMPASS NEARLY ALL OF THE CONUS ON
FRIDAY...WHILE AN UPPER LOW TRACKS ACROSS HUDSON BAY. THE RIDGE WILL
START TO BREAK OVER THE GREAT LAKES AND NORTHEAST BY SATURDAY...AS
THE LOW SETTLES INTO EASTERN CANADA AND SEVERAL TRAILING UPPER WAVES
MOVE EAST THOUGH CENTRAL CANADA AND HELP DIG A WEAK TROUGH OUT OVER
NEW ENGLAND AND EASTERN CANADA. THIS WILL BRING A SIGNIFICANT
PATTERN CHANGE TO THE WEATHER OVER SOUTHEAST
MICHIGAN...TRANSITIONING FROM HEAT...HUMIDITY...AND CHANCES FOR
THUNDERSTORMS ON FRIDAY TO COOLER...MORE COMFORTABLE...AND DRIER
WEATHER BY SUNDAY.

UNTIL THEN...HEAT...HUMIDITY AND INSTABILITY WILL CONTINUE AS
THETA-E RIDGE REMAINS OVER THE AREA AND AS NAM/EURO SEND H850 TEMPS
BACK UP INTO TO AROUND 24-26C. THIS COMBINED WITH GOOD
INSOLATION...AT LEAST AT THE START OF THE DAY...WILL SUPPORT MAX
TEMPERATURES IN THE LOW 90S TO LOW 100S...WITH HEAT INDICES OF 104
TO 110 ACROSS MOST OF THE AREA. THIS IS OF COURSE BARRING ANY
SIGNIFICANT EFFECTS FROM UPSTREAM OR OVERHEAD CONVECTION. HAVE RAN
THE EXCESSIVE HEAT WARNING THROUGH FRIDAY EVENING...WITH A HEAT
ADVISORY ACROSS THE NORTHERN THUMB WHERE THE LAKE BREEZE WILL KEEP
THINGS COOLER. WITH REGARD TO CONVECTIVE POTENTIAL...SIMILAR SET-UP
AS THE PRECEDING FEW DAYS WITH A WEAK PUSH OF THETA-E...POSSIBLE
CAP...AND WEAK TRIGGERS SUCH AS LAKE BREEZE BOUNDARIES...OUTFLOW
BOUNDARIES...AND WEAK HARD TO TIME SHORTWAVES. POPS ARE LOW OVERALL
DUE TO STRONG ORGANIZED FORCING...BUT 1500-2500 J/KG WILL BE
AVAILABLE IF WE BREAK THE CAP...AND A FEW SEVERE STORMS WILL BE
POSSIBLE.

PASSAGE OF THE UPPER LOW TO OUR NORTH WILL PUSH A COLD FRONT DOWN
ACROSS LOWER MICHIGAN FRIDAY NIGHT AND SATURDAY. HAVE INCREASED POPS
BY QUITE A BIT NORTH OF I-69 AS THE FRONT PASSES THROUGH GIVEN
AVAILABLE MOISTURE...FRONTAL LIFT...AND RIGHT ENTRANCE REGION
SUPPORT. THUNDERSTORMS ARE STILL POSSIBLE ALONG THE FRONT FRIDAY
NIGHT INTO SATURDAY...BUT WEAKER INSTABILITY SHOULD LIMIT COVERAGE
AND INTENSITY.

SURFACE HIGH PRESSURE WILL SLOWLY BUILD INTO THE GREAT LAKES ON
SUNDAY AND LAST INTO THE MIDDLE OF NEXT WEEK. THIS WILL OCCUR AS AN
AMPLIFIED RIDGE OF HIGH PRESSURE BUILDS TO OUR WEST AND A BROAD
TROUGH SETTLES INTO NEW ENGLAND AND EASTERN CANADA. THIS WILL KEEP
COOLER AND DRY NORTHWEST FLOW OVER THE AREA. MAX TEMPERATURES WILL
SETTLE CLOSER TO 80 DEGREES...WITH DEWPOINTS FALLING BACK DOWN INTO
THE 50S (MUCH MORE COMFORTABLE).

&&

.MARINE...

A FRONTAL BOUNDARY WILL MAINTAIN UNSETTLED CONDITIONS IN TERMS OF
THUNDERSTORMS BUT THE WIND WILL BE LIGHT. THE RESULT WILL BE WARM
AND STABLE CONDITIONS OVER THE OPEN WATERS UNDER A WEAK WIND FIELD.
THE WEAK PRESSURE GRADIENT AND STABLE LOW LEVEL PROFILE WILL THEN
CONTINUE TO PROMOTE LIGHT WINDS AND LOW WAVES THROUGH THE END OF THE
WEEK.

&&

.AVIATION...ISSUED 131 AM EDT THU JUL 5 2012

//DISCUSSION...

AS WITH THE PAST COUPLE OF DAYS...TIMING AND PROBABILITIES OF
THUNDERSTORM DEVELOPMENT REMAINS THE BIGGEST CHALLENGE FOR THE TAFS.
THE AREA OF THUNDERSTORMS NOW LOCATED OVER LAKE MICHIGAN AND NE
WISCONSIN WILL CONTINUE TO ADVANCE S-SE THIS MORNING. CURRENT TRENDS
SUGGEST THIS SYSTEM IS PROPAGATING MORE TO THE SOUTH...SUGGESTING
WESTERN LOWER MI STANDS THE BETTER CHANCES OF EARLY MORNING
CONVECTION. AT THIS STAGE...WILL INCLUDE A PERIOD OF THUNDERSTORMS
IN ONLY THE MBS TAF EARLY THIS MORNING AND MONITOR TRENDS BEFORE
ADDING THEM TO THE REMAINDER OF THE TAFS.

A LINGERING FRONTAL BOUNDARY OVER SRN MI AND INCREASING DAYTIME
INSTABILITY WILL AGAIN PROVIDE CHANCES OF STRONG THUNDERSTORMS THIS
AFTERNOON AND EVENING. THE DEGREE OF RESIDUAL MORNING CLOUD COVER
AND CONVECTION FROM UPSTREAM ACTIVITY WILL ALSO PLAY A ROLE INTO
COVERAGE OF LATE DAY THUNDERSTORMS.

//DTW THRESHOLD THREATS...

* LOW CONFIDENCE ON TIMING OF THUNDERSTORMS TODAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...EXCESSIVE HEAT WARNING...MIZ047-MIZ048-MIZ053-MIZ060-MIZ061-MIZ062-
     MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...UNTIL 9 PM FRIDAY.

     HEAT ADVISORY...MIZ049-MIZ054-MIZ055...UNTIL 9 PM FRIDAY.

LAKE HURON...NONE.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

SHORT TERM...MR
LONG TERM....HLO
MARINE.......MR
AVIATION.....SC

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 4, 4:26 PM EDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
426 PM EDT WED JUL 4 2012

MIZ047-048-053-060>063-068>070-075-076-082-083-052030-
MIDLAND-BAY-SAGINAW-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-
OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
426 PM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS EVENING AND TONIGHT

AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH TONIGHT. PLEASE SEE
THE LATEST EXCESSIVE HEAT WARNING STATEMENT FOR DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS MAY
BECOME SEVERE WITH POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60
MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL IS ALSO
POSSIBLE. STORM MOTION WILL BE FROM NORTHWEST TO SOUTHEAST AT 20
TO 25 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT THURSDAY THOUGH FRIDAY.

THERE IS A SMALL CHANCE FOR THUNDERSTORMS BOTH THURSDAY AND
FRIDAY...WITH A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

MIZ049-054-055-052030-
HURON-TUSCOLA-SANILAC-
426 PM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MICHIGAN.

.DAY ONE...THIS EVENING AND TONIGHT

AN EXCESSIVE HEAT ADVISORY IS IN EFFECT THROUGH TONIGHT. PLEASE
SEE THE LATEST EXCESSIVE HEAT WARNING STATEMENT FOR DETAILS.

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS MAY
BECOME SEVERE WITH POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60
MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL IS ALSO
POSSIBLE. STORM MOTION WILL BE FROM NORTHWEST TO SOUTHEAST AT 20
TO 25 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH REMAINS IN EFFECT THURSDAY THOUGH FRIDAY.

THERE IS A SMALL CHANCE FOR THUNDERSTORMS BOTH THURSDAY AND
FRIDAY...WITH A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-052030-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
426 PM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...THIS EVENING AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING. A FEW STORMS MAY
BECOME SEVERE WITH POTENTIAL TO PRODUCE DAMAGING WIND GUSTS TO 60
MPH AND HAIL TO ONE INCH IN DIAMETER. VERY HEAVY RAINFALL IS ALSO
POSSIBLE. STORM MOTION WILL BE FROM NORTHWEST TO SOUTHEAST AT 20
TO 25 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SMALL CHANCE FOR THUNDERSTORMS BOTH THURSDAY AND
FRIDAY...WITH A BETTER CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

DRK

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 2:54 AM EDTHeat AdvisoryDTXHuron, Sanilac, Tuscola10 hr
Jul 5, 3:16 AM EDTSevere Thunderstorm WarningDTXSaginaw, Shiawassee66 min
Jul 5, 3:50 AM EDTSevere Thunderstorm WarningDTXLivingston70 min
Jul 5, 4:10 AM EDTSevere Thunderstorm WarningDTXLapeer, Oakland65 min
Jul 5, 4:27 AM EDTSevere Thunderstorm WarningDTXWashtenaw, Wayne63 min
Jul 5, 4:35 AM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair70 min
Jul 5, 4:38 AM EDTSpecial Marine WarningDTX97 min
Jul 5, 4:54 AM EDTSpecial Marine WarningDTX73 min
Jul 5, 5:29 AM EDTSevere Thunderstorm WarningDTXMonroe24 min
Jul 5, 1:07 PM EDTHeat AdvisoryDTXHuron, Sanilac, Tuscola32 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.